MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30958
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an intervention involving the external iliac and superficial femoral arteries, an advance 18 lp low profile balloon catheter ruptured.Following placement of another manufacturer's atherectomy device, the device ruptured on the first inflation to eight atmospheres for pre-dilitation prior to stent placement in the external iliac and superficial femoral arteries.The vessels were mildly calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event information has been requested.
 
Additional Manufacturer Narrative
Occupation- lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 08mar2022.An inflation device was used with 50/50 contrast to saline solution.Blood was noticed in the inflation device.A new device was used to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an intervention involving the external iliac and superficial femoral arteries, an advance 18 lp low profile balloon catheter ruptured.Following placement of another manufacturer's atherectomy device, the device ruptured on the first inflation to eight atmospheres for pre-dilatation prior to stent placement in the external iliac and superficial femoral arteries.The vessels were mildly calcified.An inflation device was used with 50/50 contrast to saline solution.Blood was noticed in the inflation device.A new device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Two related non-conformances were noted on the lot; however, all non-conforming product was scrapped and there are 100% inspections in place to capture this failure mode prior to distribution.The product ifu instructs the user to inspect the product upon removal from the package to ensure no damage has occurred.The device label states that a pta4-18-150-5-20 has a nominal operating pressure of 8 atm/bar and a burst rated pressure of 12 atm/bar, respectively.The information provided upon review of the dmr, dhr, and ifu suggests that there is objective evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this incident, as the user reported that the vessels were calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13659824
Report Number1820334-2022-00332
Device Sequence Number20085857
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)241020(10)14294686
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberG30958
Device Catalogue NumberPTA4-18-150-5-20
Device Lot Number14294686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/08/2022
04/26/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/17/2022
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSI 1.5 ATHERECTOMY DEVICE; TERUMO 5FR PEDAL ACCESS SHEATH; VIPER WIRE
Patient Age76 YR
Patient SexFemale